The lefschetz property for barycentric subdivisions of shellable complexes

Martina Kubitzke*, Eran Nevo

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

We show that an 'almost strong Lefschetz' property holds for the barycentric subdivision of a shellable complex. From this we conclude that for the barycentric subdivision of a Cohen-Macaulay complex, the h-vector is unimodal, peaks in its middle degree (one of them if the dimension of the complex is even), and that its g-vector is an M-sequence. In particular, the (combinatorial) g-conjecture is verified for barycentric subdivisions of homology spheres. In addition, using the above algebraic result, we derive new inequalities on a refinement of the Eulerian statistics on permutations, where permutations are grouped by the number of descents and the image of 1.

Original languageAmerican English
Pages (from-to)6151-6163
Number of pages13
JournalTransactions of the American Mathematical Society
Volume361
Issue number11
DOIs
StatePublished - Nov 2009
Externally publishedYes

Keywords

  • Barycentric subdivision
  • Lefschetz
  • Shellable
  • Stanley-Reisner ring

Fingerprint

Dive into the research topics of 'The lefschetz property for barycentric subdivisions of shellable complexes'. Together they form a unique fingerprint.

Cite this